Skip to main content
Complete Olympic Games coverage at your fingertips
Your inside track on the Olympic Games
Enjoy unlimited digital access
$1.99
per week for 24 weeks
Complete Olympic Games coverage at your fingertips
Your inside track onthe Olympics Games
$1.99
per week
for 24 weeks
// //

Fentanyl pills are shown in a handout photo. Vancouver police say two boys lost consciousness after taking what is believed to be fake Oxycontin on August 1, 2015.

The Canadian Press

A 17-year-old boy has died of a suspected fentanyl overdose in Vancouver.

A Vancouver police release says that two boys, aged 16 and 17, lost consciousness in Shelley Park Saturday night after taking what is believed to be fake Oxycontin.

Both teens were rushed to hospital and the 16 year-old has been released, but the 17 year-old was taken off life support and has died.

Story continues below advertisement

The drugs the boys are believed to have consumed are known as "fake 80s," which are green pills with the number 80 on them.

Fentanyl is 50 to 100 times more toxic than morphine and has been linked to many recent overdose deaths in B.C., including the deaths of a North Vancouver couple in July.

Police say fentanyl can be found in many forms and is often mixed with other drugs.

Report an error
Due to technical reasons, we have temporarily removed commenting from our articles. We hope to have this fixed soon. Thank you for your patience. If you are looking to give feedback on our new site, please send it along to feedback@globeandmail.com. If you want to write a letter to the editor, please forward to letters@globeandmail.com.

Welcome to The Globe and Mail’s comment community. This is a space where subscribers can engage with each other and Globe staff. Non-subscribers can read and sort comments but will not be able to engage with them in any way. Click here to subscribe.

If you would like to write a letter to the editor, please forward it to letters@globeandmail.com. Readers can also interact with The Globe on Facebook and Twitter .

Welcome to The Globe and Mail’s comment community. This is a space where subscribers can engage with each other and Globe staff. Non-subscribers can read and sort comments but will not be able to engage with them in any way. Click here to subscribe.

If you would like to write a letter to the editor, please forward it to letters@globeandmail.com. Readers can also interact with The Globe on Facebook and Twitter .

Welcome to The Globe and Mail’s comment community. This is a space where subscribers can engage with each other and Globe staff.

We aim to create a safe and valuable space for discussion and debate. That means:

  • Treat others as you wish to be treated
  • Criticize ideas, not people
  • Stay on topic
  • Avoid the use of toxic and offensive language
  • Flag bad behaviour

If you do not see your comment posted immediately, it is being reviewed by the moderation team and may appear shortly, generally within an hour.

We aim to have all comments reviewed in a timely manner.

Comments that violate our community guidelines will not be posted.

UPDATED: Read our community guidelines here

Discussion loading ...

To view this site properly, enable cookies in your browser. Read our privacy policy to learn more.
How to enable cookies